Nebraska, 2007

Hail in Nebraska, June 12, 2007

June 12, 2007 · NWS GID · 1 event in 1 county or zone

Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 12, 5:43 AM CST, 8 hours 17 minutes earlier.

Area forecast discussion, Jun 12, 5:43 AM CST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
643 AM CDT TUE JUN 12 2007

.AVIATION...LOWS CLOUDS WITH CEILINGS UNDER 1K WILL DOMINATE
THROUGH MIDDAY TODAY. VISIBILITIES MAY OCCASIONALLY DIP BELOW
5 MILES BUT AM NOT EXPECTING WIDESPREAD VERY LOW VSBYS. SOME
IMPROVE IN CEILINGS MAY OCCUR AROUND MIDDAY...BUT THAT WILL
BE SHORT LIVED. SOUTHEAST WINDS WILL INCREASE LATE THIS
MORNING THROUGH THE AFTERNOON WILL BE STEADY FROM 15 TO 20 KTS.
THOUGH SOME RAIN COULD MOVE INTO LATE THIS AFTERNOON...RISK FOR
HEAVIER RAINFALL AND THUNDERSTORMS LOOKS MOST LIKELY LATE TONIGHT.
&&

.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 12 2007/

DISCUSSION...PRIMARY FORECAST CONCERN WILL CENTER ON THE CHANCE OF
SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS.

OVERALL PATTERN HAS CHANGED VERY LITTLE FROM YESTERDAY. UPPER LEVEL
TROUGH IS SITUATED ACROSS THE WESTERN CONUS WITH A SFC TROUGH ALONG
THE HIGH PLAINS OF WESTERN NEBRASKA INTO EASTERN COLORADO. OVERALL
FLOW PATTERN CONTINUES TO SUPPORT GOOD NORTHWARD MOISTURE ADVECTION
FROM THE GULF OF MEXICO INTO THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES ARE INCREASING THIS MORNING AND BY THIS AFTERNOON SHOULD BE
RUNNING FROM 1.5 TO 1.75 INCHES...WHICH IS ABOUT TWO STANDARD
DEVIATIONS ABOVE NORMAL.

SFC AND UPPER TROUGH WILL VERY SLOWLY SLIDE EAST OVER THE NEXT FEW
DAYS BRINGING WITH IT AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS. MOSTLY CLOUDY SKIES CAN BE EXPECTED TODAY THROUGH
THURSDAY IN ASSOCIATION WITH THIS SYSTEM. CLOUDS WILL MAKE IT
DIFFICULT TO DESTABILIZE AND MID TO UPPER LEVEL FLOW IS RELATIVELY
WEEK.  THEREFORE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THE
NEXT FEW DAYS ALTHOUGH A FEW ISOLATED HAIL AND WIND REPORTS ARE
POSSIBLE. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL FROM
SLOW MOVING THUNDERSTORMS THAT WILL BE EFFICIENT RAINFALL PRODUCERS.
THE BEST CHANCE FOR PRECIPITATION SHOULD RUN FROM TONIGHT THROUGH
WEDNESDAY NIGHT AS THE UPPER TROUGH SLIDES INTO AND ACROSS OUR CWA.
HAVE LOWERED HIGH TEMPERATURES FOR TODAY AND WEDNESDAY DUE TO
EXPECTED CLOUD COVER.

SLIGHT POPS LINGER INTO THURSDAY AS UPPER TROUGH WEAKENS AND BECOMES
CUT OFF ACROSS THE SOUTHERN PLAINS. INCREASING SUNSHINE WILL HELP TO
BOOST TEMPERATURES BACK INTO THE MID TO UPPER 80S BY THE END OF THE
WEEK INTO THE WEEKEND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 12, 11:11 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CDT TUE JUN 12 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1211 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF THUNDERSTORMS CONTINUE TO INCREASE THROUGH THE DAY...
WITH THUNDERSTORMS LIKELY TONIGHT. THE PRIMARY THREAT WILL BE
LOCALIZED HEAVY RAINFALL.  SOME LOCATIONS WILL SEE 1 TO 2 INCH
RAINFALL AMOUNTS BY EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS MAY
BE CAPABLE OF PRODUCING HAIL STONES FROM ONE HALF TO ONE INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY AND THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. HOWEVER...THE
BEST CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY ALONG WITH THE
CONTINUED THREAT OF LOCALIZED HEAVY RAINFALL. SOME LOCATIONS COULD
SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WEDNESDAY INTO WEDNESDAY
NIGHT RESULTING IN THE POSSIBILITY OF MINOR FLOODING. WIDE SPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KISNER

In the hours before

Local storm report, Jun 12, 1:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             3 E PHILLIPSBURG        39.75N 99.27W
06/12/2007  E0.25 INCH       PHILLIPS           KS   LAW ENFORCEMENT

            PEA SIZE ALONG WITH 30 TO 40 MPH WINDS CREATING NEAR ZERO
            VISIBILITY.

&&

KISNER
Special weather statement, Jun 12, 1:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
243 PM CDT TUE JUN 12 2007

KSZ005-NEZ083-122015-
HARLAN-PHILLIPS-
243 PM CDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARLAN AND PHILLIPS COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WOODRUFF...OR 11 MILES NORTH
OF PHILLIPSBURG...AND MOVING NORTH AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOODRUFF BY 250 PM CDT
  ALMA BY 300 PM CDT
  ORLEANS BY 305 PM CDT
  HUNTLEY BY 310 PM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harlan

When
June 12, 2:00 PM CST
Where
Harlan County, 1 mi SE of Orleans
Measured
0.88 in hail
Reported by
Public
Coordinates
40.120, -99.437

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43309.